MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X100; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 8X100; STENT, ILIAC
Model Number C08100SL
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17932840 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after the smart control stent was implanted; however the device got stuck during the removal/withdrawal.The physician strongly pulled and tried to remove several times without success, the smart control, sheath and guidewire were removed.There was no reported injury to the patient.This was a stent graft case.The lesion was the in the right iliac.A non-cordis sheath was inserted through a dry non-cordis sheath.A.035 non-cordis guidewire crossed the lesion.The stent was used due to the dissected lesion.After the device was removed from the patient, the physician pulled the wire out from the distal tip and it came out/off safely.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After the 8x100 smart control stent was implanted; however, the device got stuck during the removal/withdrawal.The physician strongly pulled and tried to remove several times without success, the smart control, sheath, and guidewire were removed.This was a stent graft case.The lesion was the in the right iliac.An 8f non-cordis sheath was inserted through a dry 22f non-cordis sheath.A.035 non-cordis guidewire crossed the lesion.The stent was used due to the dissected lesion.After the device was removed from the patient, the physician pulled the wire out from the distal tip, and it came out/off safely.There was no reported injury to the patient.The device was returned for analysis.One non-sterile smart control, iliac 8x100 was received for analysis inside a plastic bag.No original packaging was returned.Locking pin was not returned along the unit.Per visual analysis, the stent of the unit was observed deployed but not returned inside the bag.Also, a kink was observed on the outer sheath of the unit approximately at 5.1 cm from the strain relief.No other anomalies were observed.The (outer diameter) od of the outer sheath was measured at different distances and the results were found within specification.Per functional analysis an insertion/withdrawal test was performed on the unit.The smart control device was inserted into a 6f cordis catheter sheath introducer lab sample.The unit was successfully inserted into the lab sample and successfully withdrawn; neither resistance nor friction was observed during the test.A product history record (phr) review of lot 17932840 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds) - withdrawal difficulty - through guide/sheath¿ was not confirmed since no difficulty was observed while withdrawing the device from the catheter sheath introducers, during insertion/withdrawal test.Also, dimensional test was performed on the outer sheath of the unit and the results were found within specification.The cause of the kink observed on the outer sheath could not be conclusively determined during the analysis.However, it is probable the procedural and or handling factors such as vessel characteristics and the user¿s interaction with the device may have led to the reported event.According to the instructions for use ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.¿ neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Event or Problem Description
As reported, after the 8x100 smart control stent was implanted; however the device got stuck during the removal/withdrawal.The physician strongly pulled and tried to remove several times without success, the smart control, sheath and guidewire were removed.There was no reported injury to the patient.This was a stent graft case.The lesion was the in the right iliac.A 8f non-cordis sheath was inserted through a dry 22f non-cordis sheath.A.035 non-cordis guidewire crossed the lesion.The stent was used due to the dissected lesion.After the device was removed from the patient, the physician pulled the wire out from the distal tip and it came out/off safely.The device will be returned for evaluation.

Brand Name
SMART CONTROL, ILIAC 8X100
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13339247
Report Number9616099-2022-05311
Device Sequence Number19874813
Product Code NIO
UDI-Device Identifier20705032024256
UDI-Public(01)20705032024256(17)220131(10)17932840
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberC08100SL
Device Catalogue NumberC08100SL
Device Lot Number17932840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer02/05/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-CORDIS GUIDEWIRE (035*260CM, RADIFOCUS).; NON-CORDIS SHEATH (22F, MDT); NON-CORDIS SHEATH (8F, TERUMO)
Patient SexUnknown